Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 11, 2010, 2:35 AM MDT. It took effect at Aug 11, 2010, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2010, 2:35 AM MDT (08:35 UTC)
- In effect from
- Aug 11, 2010, 12:00 PM MDT
- Expired
- Aug 11, 2010, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS75 KSLC 110835 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 235 AM MDT WED AUG 11 2010 UTZ015-016-111800- /O.NEW.KSLC.WI.Y.0018.100811T1800Z-100812T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 235 AM MDT WED AUG 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES THE CITIES OF DELTA...FILLMORE...BEAVER...CITY CITY AND MILFORD. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST WITH GUSTS AS HIGH AS 50 MPH. * TIMING: DEVELOPING BY MIDDAY AND STRENGTHENING THROUGH THE AFTERNOON. WINDS ARE FORECAST TO SUBSIDE AFTER SUNSET. * IMPACTS: STRONG CROSS WINDS MAY CAUSE TRAVEL DIFFICULTY ESPECIALLY ON EAST WEST ROUTES INCLUDING US 6...STATE ROUTE 21 AND STATE ROUTE 56. TRAVEL ON INTERSTATE 15 MAY ALSO BE AFFECTED ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY FALL BELOW A MILE IN AREAS OF BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
594 WWUS75 KSLC 111041 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 440 AM MDT WED AUG 11 2010 UTZ015-016-112015- /O.COR.KSLC.WI.Y.0018.100811T1800Z-100812T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 440 AM MDT WED AUG 11 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST WITH GUSTS AS HIGH AS 50 MPH. * TIMING: DEVELOPING BY MIDDAY AND STRENGTHENING THROUGH THE AFTERNOON. WINDS ARE FORECAST TO SUBSIDE AFTER SUNSET. * IMPACTS: STRONG CROSS WINDS MAY CAUSE TRAVEL DIFFICULTY ESPECIALLY ON EAST WEST ROUTES INCLUDING US 6...STATE ROUTE 21 AND STATE ROUTE 56. TRAVEL ON INTERSTATE 15 MAY ALSO BE AFFECTED ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY FALL BELOW A MILE IN AREAS OF BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI/SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
954 WWUS75 KSLC 111813 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1213 PM MDT WED AUG 11 2010 UTZ015-016-120300- /O.CON.KSLC.WI.Y.0018.000000T0000Z-100812T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 1213 PM MDT WED AUG 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: WEST CENTRAL AND SOUTHWEST UTAH. THIS INCLUDES THE CITIES OF DELTA...FILLMORE...BEAVER...CEDAR CITY AND MILFORD. * WINDS: SOUTHERLY WINDS OF 20 TO 30 MPH ARE FORECAST WITH GUSTS AS HIGH AS 50 MPH. * TIMING: GUSTY WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON. WINDS ARE FORECAST TO SUBSIDE AFTER SUNSET. * IMPACTS: STRONG CROSS WINDS MAY CAUSE TRAVEL DIFFICULTY ESPECIALLY ON EAST WEST ROUTES INCLUDING US 6...STATE ROUTE 21 AND STATE ROUTE 56. TRAVEL ON INTERSTATE 15 MAY ALSO BE AFFECTED ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY FALL BELOW A MILE IN AREAS OF BLOWING DUST. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
584 WWUS75 KSLC 120247 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 847 PM MDT WED AUG 11 2010 UTZ015-016-120400- /O.EXP.KSLC.WI.Y.0018.000000T0000Z-100812T0300Z/ WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...DELTA...FILLMORE...BEAVER... CEDAR CITY...MILFORD 847 PM MDT WED AUG 11 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WEST CENTRAL AND SOUTHWEST UTAH. WINDS HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. OCCASIONAL SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH MAY CONTINUE IN A FEW AREAS UNTIL MIDNIGHT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 10, 8:57 PM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 8:57 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
857 PM MDT TUE AUG 10 2010
.SYNOPSIS...AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL BRING
A SOUTHWEST FLOW TO THE AREA THROUGH WEDNESDAY. MOISTURE WILL
INCREASE OVER SOUTH CENTRAL AND EASTERN UTAH WEDNESDAY. A WEAK
COLD FRONT WILL MOVE INTO NORTHERN UTAH ON THURSDAY.
&&
.DISCUSSION...LATEST SATELLITE/RADAR LOOPS INDICATE VERY WEAK
CONVECTION CROSSING THE UT/AZ BORDER VICINITY SOUTHERN LAKE POWELL
AS MOISTURE BEGINS TO SURGE NORTH IN A DEVELOPING SOUTHERLY
FLOW. ADDITIONALLY...WEAK CONVECTION HAS SPARKED OVER FAR
NORTHWESTERN UTAH THIS EVENING IN ADVANCE OF APPROACHING FRONT.
OBJECTIVE ANALYSIS OF SURFACE OBS AND CAMS IN THE VICINITY OF
THESE CONVECTIVE CELLS SHOW NO PRECIP...MOSTLY VIRGA AND FLAT TOPPED CU.
NOT PLANNING ON UPDATING EVENING FORECASTS AND PLAN ON LEAVING DRY
CONDITIONS STATEWIDE AS DIURNAL TRENDS SHOULD FURTHER DISSIPATE
WEAK LIFT IN PLACE...INHIBITING FURTHER CONVECTIVE DEVELOPMENT.
AFOREMENTIONED MOISTURE SURGE OVER SOUTHERN UTAH WILL CONTINUE
THROUGH TONIGHT AND INTO WEDNESDAY. 00Z NAM12 CONSISTENT WITH
EARLIER GFS BRINGING .75-1.00 INCH PLUS PWATS INTO
SOUTHERN/EASTERN PORTIONS OF THE STATE BY MIDDAY TOMORROW.
SHARP DELINEATION IN PWAT NOTED IN CURRENT BLENDED PWAT IMAGERY
SHOULD SHIFT SLIGHTLY EAST ON THURSDAY...ALLOWING A ZONE OF MOST
FAVORABLE CONVECTIVE DEVELOPMENT ALONG MOISTURE GRADIENT OVER THE
CENTRAL/SOUTH CENTRAL MOUNTAINS ONCE DAYTIME HEATING ENSUES.
ADDITIONALLY...DEVELOPMENT OVER THE MOUNTAINS OF THE SOUTHEAST
REMAINS A THREAT AS DEEPEST MOISTURE PLUME PROGGED OVER THAT
REGION. ADDITION OF 80-100KT JET ALOFT ON WEDNESDAY MAY ALLOW FOR
SOME CELLS TO TRACK NORTHEAST OVER DOWNWIND VALLEY AREAS.
SOUTH WINDS EXPECTED TO INCREASE ACROSS MAINLY WESTERN UTAH
WEDNESDAY. SURFACE GRADIENT WILL TIGHTEN AS UPSTREAM FRONT NOSES
EAST THROUGH THE SNAKE RIVER VALLEY...WHILE SOUTHWESTERLY FLOW
ALOFT INCREASES AS 80-100KT JET ALOFT MOVES OVERHEAD. SEE FIRE
WEATHER DISCUSSION BELOW AS FIRE WEATHER CONCERNS EXPECTED TO
INCREASE ACROSS VALLEYS OF THE WEST.
COLD FRONT STILL PROGGED TO TRACK INTO FAR NORTHWESTERN UTAH
WEDNESDAY EVENING...THEN CONTINUE A GENERAL SOUTHERLY TRACK
REACHING THE WASATCH FRONT SHORTLY AFTER DAYBREAK THURSDAY.
AIRMASS ASSOCIATED WITH FRONT REMAINS QUITE DRY...BUT WEAK
CONVECTION ALONG THE UPPER LEVEL FRONT/BAROCLINIC ZONE CANT BE
COMPLETELY RULED OUT THURSDAY AFTERNOON DUE TO ADDED DYNAMICAL
FORCING OF HALF INCH PWAT AIRMASS. SURFACE FRONT WILL CONTINUE
SOUTH THROUGH THE STATE BY FRIDAY MORNING.
DRY SLOT CURRENTLY OVER WESTERN UTAH WILL SHIFT EAST IN ADVANCE OF
THE FRONT AND SHOULD SWEEP BULK OF WEDNESDAYS MOISTURE SOUTH AND
EAST INTO CO/AZ ALLOWING DRYING TREND CONDITIONS ACROSS THE SOUTH
THURSDAY.
POST FRONTAL AIRMASS FRIDAY DOMINATED BY DRY AND STABLE
WEST/NORTHWEST FLOW. THEN FLOW BECOMES LIGHT AND VARIABLE OVER THE
WEEKEND AS HIGH PRESSURE BUILDS INTO THE INTERMOUNTAIN REGION.
TEMP TRENDS TO INCREASE ABOVE CLIMO AS A RESULT.
WILL CONTINUE TO MONITOR WEAK CONVECTION IN PLACE THIS
EVENING...BUT AGAIN NOT PLANNING ON UPDATING AS DRY CONDITIONS
EXPECTED TO PREVAIL STATEWIDE.
&&
.AVIATION...ALREADY SEEING A DIURNAL DOWNTURN IN WINDSPEEDS AT
KSLC THIS EVENING. DO NOT FORESEE DEVELOPMENT OF OPERATIONAL
WEATHER CONCERNS OVERNIGHT. FOR WEDNESDAY...TIGHTENING OF A
SOUTHEAST TO NORTHWEST PRESSURE GRADIENT COUPLED WITH INCREASING
SOUTHWESTERLY FLOW ALOFT WILL INCREASE SOUTHERLY WINDS AGAIN BY
MID MORNING...LASTING THROUGH THE MAJORITY OF THE DAY. AN 80
PERCENT CHANCE EXISTS THAT WIND GUSTS WILL EXCEED AIRPORT WEATHER
WARNING THRESHOLDS OF 30 MPH AS A RESULT.
&&
.FIRE WEATHER...RED FLAG WARNINGS IN PLACE FOR WEDNESDAY ACROSS
VALLEY AREAS OF WESTERN UTAH. STRENGTHENING SOUTHWESTERLY FLOW
ALOFT COUPLED WITH TIGHT SURFACE GRADIENT AND BONE DRY BOUNDARY
LAYER CONDITIONS WILL PROMOTE GUSTY SOUTHERLY WINDS AND VERY LOW
RH IN THESE AREAS. SOME INCREASE IN MOISTURE OVER SOUTHERN
MOUNTAINS AND SOUTHEAST UTAH WED. WEAKENING COLD FRONT AND UPPER
TROUGH WILL PUSH INTO THE AREA THU ALLOWING MOSTLY STABLE
CONDITIONS AND A NET INCREASE OF SURFACE RH ACROSS THE NORTH/WEST.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 10 PM MDT WEDNESDAY FOR
UTZ420-423-424-434-435-439.
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR
UTZ420-423-424-434-435.
RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR UTZ421-422.
WY...NONE.
&&
MERRILL
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 10, 3:20 AM MDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 AM MDT TUE AUG 10 2010 UTZ001>016-019>021-517-518-WYZ021-111100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 320 AM MDT TUE AUG 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A DRY SOUTHWESTERLY FLOW WILL DEVELOP ACROSS THE OUTLOOK AREA TODAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN UTAH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO WEDNESDAY ACROSS WESTERN UTAH...RESULTING FROM LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. MOISTURE IS EXPECTED TO RETURN NORTH FROM SOUTHERN THROUGH EAST CENTRAL UTAH WEDNESDAY...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. THIS MOISTURE IS EXPECTED TO BE QUICKLY SWEPT OUT OF THE AREA DURING THE LATTER HALF OF THE WEEK AS A DRY NORTHWEST FLOW DEVELOPS. THIS DRY NORTHWEST FLOW IS EXPECTED TO LINGER INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:55 PM MDT | Red Flag Warning | SLC | 30 hr | |
| Aug 11, 3:04 PM MDT | Special Weather Statement | SLC | 26 min | |
| Aug 11, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 35 min |
| Aug 11, 4:33 PM MDT | Special Weather Statement | SLC | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.